MAUDE Adverse Event Report: SYNTHES GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.111.600
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 the patient underwent surgery for a right distal radius fracture.During the surgery, the surgeon tried to connect the guiding block to the plate, but they couldn¿t be connected completely and there was a gap between the plate and guiding block.They were disconnected once and he turned the screw of the guiding block, but had difficulty in turning the screw.The surgeon tried to connect them again and when he used an unknown screwdriver to connect them, the screw of the guiding block was broken and the fragment remained in the plate.The plate could no longer be used, another plate was used and the surgery was completed successfully with a twenty (20) minute delay.There was no effect to the patient.Concomitant device: unknown screwdriver (part# 03.111.600, lot# unknown, quantity 1).This report is for one (1) guide block for 2 column plate 6 hole head/right.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the visual inspection has shown that the threaded part of the guide block is stuck in the received plate.The guide block and the knurled top part of the fixation screw were not returned for evaluation.The broken surface of the screw is homogeneous, which indicates material conformity, and has the typical view of a forced rupture.The complaint is rated as confirmed as the threaded part of the guide block is stuck in the received plate.During the performed evaluation no manufacturing related issue could be detected, this lot pieces was manufactured in august 2020 and we are not aware of any other complaint for this article- and lot combination.The involved guide block was not returned for evaluation and a functional test is not possible with the jammed thread, therefore it is not possible to determine the exact cause of this occurrence.Based on the provided information we can only assume that cross threading during the initial insertion did damage the thread of the guide block, this could explain which the block could not be completely connected, why the screw was hard to turn after the block was removed and why the thread finally broke and did get stuck in the plate.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10862241
Report Number8030965-2020-09032
Device Sequence Number11413264
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public07611819352520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SCREWDRIVER